Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 30, 2016, 5:07 PM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2016, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 30, 2016, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:45 PM CDT | TSTM WND DMG | 2 S Warsaw, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREE LIMBS SOUTH OF WARSAW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388
WUUS53 KSGF 302207
SVRSGF
MOC015-085-185-302300-
/O.NEW.KSGF.SV.W.0118.160630T2207Z-160630T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT THU JUN 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
LOWRY CITY...OR 11 MILES WEST OF WARSAW...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... TRUMAN STATE PARK...
WARSAW... OSCEOLA...
LOWRY CITY... WHEATLAND...
CROSS TIMBERS... GERSTER...
FRISTOE... QUINCY...
HARPER... ICONIUM...
WHITAKERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3827 9337 3815 9325 3809 9316 3796 9332
3791 9355 3795 9363 3801 9367 3809 9371
3819 9373 3821 9371 3820 9356 3822 9356
3821 9353 3828 9352
TIME...MOT...LOC 2206Z 315DEG 15KT 3818 9358
HAIL...1.00IN
WIND...60MPH
$$
CRAMER3 follow-up statements
285
WWUS53 KSGF 302223
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT THU JUN 30 2016
MOC015-085-185-302300-
/O.CON.KSGF.SV.W.0118.000000T0000Z-160630T2300Z/
ST. CLAIR MO-HICKORY MO-BENTON MO-
523 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL ST. CLAIR...NORTHWESTERN HICKORY AND SOUTHWESTERN
BENTON COUNTIES...
AT 523 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WARSAW TO 7 MILES EAST OF
OSCEOLA...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... WHEATLAND...
CROSS TIMBERS... FRISTOE...
HARPER... ICONIUM...
QUINCY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3819 9329 3815 9325 3809 9316 3796 9332
3793 9348 3795 9355 3801 9358 3807 9360
3816 9359 3820 9352 3823 9346
TIME...MOT...LOC 2223Z 304DEG 26KT 3815 9328 3805 9356
HAIL...<.75IN
WIND...60MPH
$$
CRAMER995
WWUS53 KSGF 302237
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT THU JUN 30 2016
MOC185-302247-
/O.CAN.KSGF.SV.W.0118.000000T0000Z-160630T2300Z/
ST. CLAIR MO-
537 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. CLAIR COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3815 9325 3809 9316 3796 9332 3795 9338
3798 9343 3803 9343 3807 9342 3815 9334
TIME...MOT...LOC 2237Z 299DEG 32KT 3806 9325
$$
MOC015-085-302300-
/O.CON.KSGF.SV.W.0118.000000T0000Z-160630T2300Z/
HICKORY MO-BENTON MO-
537 PM CDT THU JUN 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL HICKORY AND SOUTH CENTRAL BENTON COUNTIES...
AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF HERMITAGE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CROSS TIMBERS... FRISTOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3815 9325 3809 9316 3796 9332 3795 9338
3798 9343 3803 9343 3807 9342 3815 9334
TIME...MOT...LOC 2237Z 299DEG 32KT 3806 9325
HAIL...<.75IN
WIND...60MPH
$$
CRAMER069
WWUS53 KSGF 302253
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT THU JUN 30 2016
MOC015-085-302303-
/O.EXP.KSGF.SV.W.0118.000000T0000Z-160630T2300Z/
HICKORY MO-BENTON MO-
553 PM CDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HICKORY AND
SOUTH CENTRAL BENTON COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3815 9325 3809 9316 3796 9332 3795 9338
3798 9343 3803 9343 3807 9342 3815 9334
TIME...MOT...LOC 2250Z 315DEG 15KT 3806 9325
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:46 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 2:46 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 246 PM CDT THU JUN 30 2016 .SHORT TERM...(This evening through Friday) Issued at 203 PM CDT Thu Jun 30 2016 Upper level short wave energy will drop southeast across the southern Great Lakes from late this afternoon through tonight and will drive a cold front southeast through the Missouri Ozarks. Showers and thunderstorms will develop along the frontal boundary with the best coverage likely occurring before midnight. Enough instability and deep layer shear will be present to carry a severe risk along the I-49 corridor and into the Truman and Lake of the Ozarks region. Large hail to the size of half dollars and damaging wind gusts will be the primary severe threats. That frontal boundary will then stall somewhere in the vicinity of the I-40 corridor in Arkansas on Friday and will curl back northwest towards developing surface low pressure across southeastern Colorado. More showers and thunderstorms will be possible...mainly in closer proximity to that front across southeastern Kansas and southwestern Missouri. Temperatures will be slightly cooler over most areas with highs generally in the lower to middle 80s. Dew points on Friday will vary quite a bit across the Ozarks with values ranging from the lower 60s across central Missouri to around 70 degrees across far southwestern Missouri. .LONG TERM...(Friday Night through Thursday) Issued at 203 PM CDT Thu Jun 30 2016 Confidence is high that a mesoscale convective system (MCS) will then develop Friday night across northern Kansas and will shift east into northern and central Missouri from late Friday night into Saturday morning. While the track is still somewhat in question, there is a signal there for a swath of heavy rainfall somewhere across northern and perhaps central Missouri. While confidence is not high enough to post a Flash Flood Watch at this point, this may need consideration in the future as mesoscale details become clearer. That front will return north from later Friday night into Saturday, however its eventual position by Saturday afternoon remains unclear. Showers and thunderstorms will remain likely north of the front, with scattered activity also possible south of this feature. There will be a conditional risk for a few strong to severe storms if enough instability can develop. There should be a huge temperature contrast throughout the area on Saturday. Highs may struggle to reach the middle 70s over parts of central Missouri while areas of far southwestern Missouri reach the lower 90s. Another complex of thunderstorms will then be possible Saturday night as upper level short wave energy digs across the central Plains. This will continue the threat for heavy rainfall over at least portions of the Ozarks. Showers and thunderstorms then appear likely as we head into Sunday and Sunday night with the slow approach of that wave. There will once again be a conditional risk for strong to severe storms if sufficient instability can develop given that deep layer shear will be increasing. Thunderstorm chances on the Fourth of July will then be conditional on how quickly that short wave trough departs the region. At this point, global models are indicating that the morning may be wet across much of the area with perhaps some drier weather in the afternoon and evening. Timing will become much clearer as we get into the weekend. A warming trend is then expected as we get towards the middle of next week as upper level ridging commences. We kept PoPs near climatology in the 20-30% range. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1247 PM CDT Thu Jun 30 2016 Aviators flying into southwestern Missouri can expect generally good weather through the forecast period. There is the potential for isolated to scattered thunderstorms to develop this afternoon and tonight however, the coverage and location of the storms will be difficult to pin down, have included vicinity storms as a result. Where storms do occur, impacts to aviation will occur, but will handle that on a short term basis. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Hatch
Hazardous weather outlook, Jun 30, 3:30 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CDT THU JUN 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 PM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDEX VALUES WILL REMAIN IN THE MIDDLE TO UPPER 90S INTO EARLY THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS INTO WESTERN MISSOURI. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE AND BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS TO 60 MPH. AREAS NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE WILL HAVE THE BEST POTENTIAL FOR SEVERE STORMS. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE POTENTIAL FOR THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE AT TIMES THROUGH THE 4TH OF JULY HOLIDAY WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE ON A DAILY BASIS IF ENOUGH INSTABILITY CAN DEVELOP. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL RESULT IN A LIMITED RISK FOR FLOODING THIS WEEKEND. AT THIS TIME...TOTAL RAINFALL AMOUNTS THROUGH MONDAY ARE EXPECTED TO RANGE FROM ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS TO NEAR FOUR INCHES POSSIBLE ACROSS CENTRAL MISSOURI. THOSE WITH OUTDOOR PLANS THIS WEEKEND INCLUDING ALONG AREA RIVERS AND STREAMS SHOULD BE ALERT FOR APPROACHING STORMS... AND CLOSELY MONITOR THE LATEST WEATHER INFORMATION. HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 100 DEGREES WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...MAINLY NORTH AND WEST OF A JOPLIN TO CAMDENTON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 67 min |
| Jun 30, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede | 42 min |
| Jun 30, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 47 min |
| Jun 30, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Jun 30, 6:37 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.